MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ONFLEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ONFLEX; SURGICAL MESH
Catalog Number 0115410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Seroma (2069); Hernia (2240); Post Operative Wound Infection (2446)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information available, no conclusions can be made.The information obtained is limited to the content of the article.The article does not report that any specific device malfunction or alleged post-op complications were caused or contributed to the use of the onflex mesh.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Infection, hernia recurrence, hematoma, seroma and pain are listed in the adverse reactions section of the instructions-for-use supplied with the device as possible complications.Regarding infection the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".Note, the date of event (01-jan-2019) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per journal article: "trans rectus sheath extra-peritoneal procedure (trepp) for inguinal hernia repair under local anesthesia with sedation in the outpatient clinic: a feasibility study." the article describes retrospective feasibility study which investigates the safety and efficiency of trepp under local anesthesia in the outpatient clinic in comparison with lichtenstein between 2019 and 2022.It was performed examining 247 patients (34 patients in the trepp group and 213 patients in the lichtenstein group) who underwent an elective inguinal hernia repair under local anesthesia in the outpatient clinic operation theatre.The following complications was observed during inguinal hernia repair for trepp group patients treated with onflex mesh had inguinal hernia recurrence within 8 weeks occurred 1 time in the trepp group.A sub-analysis on 6-months recurrence rate showed 2 hernia recurrences in the trepp group, this includes the recurrence within 8 weeks in both groups.Pain was present after 8 weeks post-operatively in (n=3) 8.8% of the patients in the trepp group.Wound infection, trepp, n=1(2.9%); hematoma, trepp, n=5(14.7%); seroma, trepp n=1(2.9%).The article concluded that trepp under sedation and local anesthesia in the outpatient clinical setting is feasible and safe in terms of intra-operative and early post-operative outcomes.The intra-operative and post-operative complication rates were overall low and were comparable with the lichtenstein technique.Note: there is no information provided in the article indicating that the device caused or contributed to the postoperative patient complication(s).However, as postoperative complications did present and may require medical/surgical intervention we are reporting this as a serious injury mdr.

Brand Name
ONFLEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22510949
Report Number1213643-2025-00638
Device Sequence Number15616451
Product Code FTL
UDI-Device Identifier00801741074424
UDI-Public(01)00801741074424
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown